zbMATH — the first resource for mathematics

Effective Bezout identities in \({\mathbb{Q}}[z_ 1,\dots ,z_ n]\). (English) Zbl 0724.32002
Let \(p_ 1,...,p_ m\in {\mathbb{Z}}[z_ 11,...,z_ n]={\mathbb{Z}}[z]\) without common zeros in \({\mathbb{C}}^ n\). Hilbert’s Nullstellensatz says that there are \(\delta \in {\mathbb{Z}}^+\) and polynomials \(q_ 1,...,q_ m\in {\mathbb{Z}}[z]\) such that for every \(z\in {\mathbb{C}}^ n\), \(\delta =p_ 1q_ 1+...+p_ mq_ m\). Algorithms for resolution of this Bezout equation are due to Hermann, Seidenberg, and Buchberger. Denote by h(p) the logarithmic size of a polynomial \(p\in {\mathbb{Z}}[z]\); \(h(p):=\) the logarithm of the modulus of the coefficient of p of largest absolute value. Masser-Wüstholz, Brownawell, Kollar, Philippon, and Shiffman obtained estimates for the degree and the size of the polynomials \(q_ j\) and the size of \(\delta\). The purpose of this paper is to obtain better effective bounds for the size of \(\delta\) and the \(q_ j.\)
The main result is the following Theorem: Let \(p_ 1,...,p_ N\in {\mathbb{Z}}[z]\) without common zeros in \({\mathbb{C}}^ n\), deg \(p_ j\leq D\), \(D\geq 3\), \(h(p_ j)\leq h\). There is an integer \(\delta \in {\mathbb{Z}}^+\), polynomials \(q_ 1,...,q_ N\in {\mathbb{Z}}[z]\) such that \(p_ 1q_ 1+...+p_ Nq_ N=\delta\), satisfying the estimates: \[ \deg q_ j\leq n(2n+1)D^ n,\quad h(q_ j)\leq \chi (n)D^{8n+3}(h+\log N+D \log D), \] \[ \log \delta \leq \chi (n)D^{8n+3}(h+\log N+D \log D), \] where \(\chi\) (n) is an effective constant which can be computed explicitly following step by step the proof.
The ring \({\mathbb{Z}}\) can be replaced by the ring of integers of any number field.
The proof depends on complex function theory, namely on explicit integral representation formulas of the Henkin type and on multidimensional residues, used as a tool in computations.

32B05 Analytic algebras and generalizations, preparation theorems
32A25 Integral representations; canonical kernels (Szegő, Bergman, etc.)
32A27 Residues for several complex variables
32D15 Continuation of analytic objects in several complex variables
13P99 Computational aspects and applications of commutative rings
Full Text: DOI
[1] Aizenberg, L. A. &Yuzhakov, A. P.,Integral Representations and Residues in Multidimensional Complex Analysis. Amer. Math. Soc., Providence, 1983.
[2] Andersson, M. &Passare, M., A shortcut to weighted representation formulas for holomorphic functions.Ark. Mat., 26 (1988), 1–12. · Zbl 0659.32006 · doi:10.1007/BF02386104
[3] Berenstein, C. A. &Struppa, D., On explicit solutions to the Bezout equation.Systems Control Lett., 4 (1984), 33–39. · Zbl 0538.15005 · doi:10.1016/S0167-6911(84)80049-3
[4] Berenstein, C. A. &Taylor, B. A., Interpolation problems in C n with applications to harmonic analysis.J. Analyse Math., 38 (1980), 188–254. · Zbl 0464.42003
[5] Berenstein, C. A. &Yger, A., Le problème de la déconvolution.J. Funct. Anal., 54 (1983), 113–160. · Zbl 0526.46042 · doi:10.1016/0022-1236(83)90051-4
[6] –, Analytic Bezout identities.Adv. in Appl. Math., 10 (1989), 51–74. · Zbl 0673.32011 · doi:10.1016/0196-8858(89)90003-1
[7] Berenstein, C. A. &Gay, R. &Yger, A., Analytic continuation of currents and division problems.Forum Math., 1 (1989), 15–51. · Zbl 0651.32005 · doi:10.1515/form.1989.1.15
[8] Berenstein, C. A. &Yger, A., Bounds for the degrees in the division problem.Michigan Math. J., 37 (1990), 25–43. · Zbl 0702.32006 · doi:10.1307/mmj/1029004064
[9] –, Calcul de résidus et problèmes de division.C. R. Acad. Sci. Paris, 308 (1989), 163–166. · Zbl 0664.32004
[10] Brownawell, W. D., Bounds for the degrees in the Nullstellensatz.Ann. of Math., 126 (1987), 577–592. · Zbl 0641.14001 · doi:10.2307/1971361
[11] –, Local diophantine Nullstellen inequalities.J. Amer. Math. Soc., 1 (1988), 311–322. · Zbl 0651.10022 · doi:10.1090/S0894-0347-1988-0928261-3
[12] Buchberger, B., An algorithmic method in polynomial ideal theory, inMultidimensional Systems Theory (ed. N. K. Bose), Reidel Publ., Dordrecht, 1985. · Zbl 0587.13009
[13] Caniglia, L., Galligo, A. & Heintz, J., Some new effectivity bounds in computational geometry. Preprint, 1987. · Zbl 0685.68044
[14] Coleff, N. &Herrera, M.,Les courants résiduels associés à une forme méromorphe. Lecture Notes in Mathematics, 633. Springer-Verlag, Berlin, 1978. · Zbl 0371.32007
[15] Dolbeault, P.,Theory of residues and homology. Lecture Notes in Mathematics, 116. Springer-Verlag, Berlin, 1970. · Zbl 0201.25901
[16] Fulton, W.,Intersection Theory. Springer-Verlag, Berlin, 1984. · Zbl 0541.14005
[17] Griffiths, P. &Harris, J.,Principles of Algebraic Geometry. Wiley Interscience, New York, 1978. · Zbl 0408.14001
[18] Hermann, G., Die Frage der endliche vielen Schritte in der Theorie der Polynomideale.Math. Ann., 95 (1926), 736–788. · JFM 52.0127.01 · doi:10.1007/BF01206635
[19] Gunning, R. C. &Rossi, H.,Analytic Functions of Several Complex Variables. Prentice Hall, Englewood Cliffs, NJ, 1965. · Zbl 0141.08601
[20] Hörmander, L.,An Introduction to Complex Analysis in Several Variables. North Holland, Amsterdam, 1973. · Zbl 0271.32001
[21] Ji, S., Kollár, J. & Shiffman, B., A global Lojasiewicz inequality for algebraic varieties. Preprint, 1990.
[22] Kollár, J., Sharp effective Nullstellensatz.J. Amer. Math. Soc., 1 (1988), 963–975. · Zbl 0682.14001 · doi:10.1090/S0894-0347-1988-0944576-7
[23] Lazard, D., Algèbre lineaire surK[X 1 ,...,X n ] et élimination.Bull. Soc. Math. France, 105 (1977), 165–190.
[24] Lelong, P.,Plurisubharmonic Functions and Positive Differential Forms. Gordon and Breach, New York, 1968.
[25] Macaulay, F.,The Algebraic Theory of Modular Forms. Cambridge Univ. Press, 1916. · JFM 46.0167.01
[26] Mahler, K., On some inequalities for polynomials in several variables,J. London Math Soc., 37 (1962), 341–344. · Zbl 0105.06301 · doi:10.1112/jlms/s1-37.1.341
[27] Masser, D. W., On polynomials and exponential polynomials in several complex variables.Invent. Math., 63 (1981), 81–95. · Zbl 0454.10019 · doi:10.1007/BF01389194
[28] Masser, D. W. &Wüstholz, G., Fields of large transcendence degree generated by values of elliptic functions.Invent. Math., 72 (1983), 407–464. · Zbl 0516.10027 · doi:10.1007/BF01398396
[29] Mayr, E. &Meyer, A., The complexity of the word problems for commutative semigroups and polynomial ideals.Adv. in Math., 46 (1982), 305–329. · Zbl 0506.03007 · doi:10.1016/0001-8708(82)90048-2
[30] Philippon, P., A propos du texte de W. D. Brownawell, ”Bounds for the degrees in the Nullstellensatz”.Ann. of Math., 127 (1988), 367–371. · Zbl 0641.14002 · doi:10.2307/2007058
[31] –, Critères pour l’indépendance algébrique.Inst. Hautes Études Sci. Publ. Math., 64 (1986), 5–52. · Zbl 0615.10044 · doi:10.1007/BF02699191
[32] Philippon, P., Dénominateurs dans le théorème des zéros de Hilbert. To appear inActa Arith.
[33] Seidenberg, A., Constructions in Algebra.Trans. Amer. Math. Soc., 197 (1974), 273–313. · Zbl 0356.13007 · doi:10.1090/S0002-9947-1974-0349648-2
[34] Shiffman, B., Degree bounds for the division problem in polynomial ideals.Michigan Math. J., 36 (1989), 163–171. · Zbl 0691.12010 · doi:10.1307/mmj/1029003939
[35] Skoda, H., Applications des techniquesL 2 à la théorie des idéax d’une algèbre de fonctions holomorphes avec poids.Ann. Sci. École Norm. Sup., 5 (1972), 545–579. · Zbl 0254.32017
[36] van der Waerden, B. L.,Algebra. Springer-Verlag New York, 1959.
[37] Yuzhakov, A. P., On the computation of the complete sum of residues relative to a polynomial mapping in C n .Soviet Math. Dokl., 29 (1984), 321–324. · Zbl 0584.32002
[38] Zariski, O. &Samuel, P.,Commutative Algebra. Springer-Verlag, New York, 1958. · Zbl 0081.26501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.